Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online
Ask a Urologist   »  

Noticed redness and dry patches on penis. Applying neosporin on it. Any effective solution?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Hello. I have been using a battery operated penis pump. My penis has turned red and has dry patches on the shaft. I also have a couple places where the skin has seperated slightly. It is not infected and I dont have any pain. I have been putting neosporin on it. I dont know what the proper solution is to my problem.
Posted Tue, 23 Apr 2013 in Penis Problems
Answered by Dr. Jasvinder Singh 2 hours later
Thanks for posting your query.

It looks like chafing skin which occurs when the skin becomes irritated by the friction caused by rubbing against other skin or against a foreign material.

Follow these methods for a quick relief from this redness:

1)     Wear cotton clothes and underwear and avoid wearing any coarse or synthetic material. When doing exercise wear athletic tights or cycling shorts.

2)     Wear clean and dry clothes and use a mild detergent to wash them. Dried sweat, chemicals, dirt, and other debris may aggravate the condition.

3)     You can apply some calamine lotion at the rash as it will help in soothing the skin.

4)     Application of mild corticosteroid cream and oral antiinflammatories after a prescription from your doctor are helpful in reduction of the redness and inflammation.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor